MAUDE Adverse Event Report: ABIOMED, INC. KIT, 14FR INTRODUCER, 13CM&25CM, STERILE; INTRODUCER, CATHETER

ABIOMED, INC. KIT, 14FR INTRODUCER, 13CM&25CM, STERILE; INTRODUCER, CATHETER
Catalog Number 0052-3046
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 05/05/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation for the peripheral arterial ischemia has been completed.The root cause of the injury was unable to be determined due to insufficient clinical details.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
An impella cp device was inserted into the right femoral artery in a 56-year-old female patient presenting in acute myocardial infarction (ami) and cardiogenic shock (cgs), in scai stage e shock, on multiple inotropes and vasopressors, and on a ventilator for respiratory support, prior to initiation of support.The impella was inserted for ventricular support for a protected percutaneous coronary intervention (pci).While the patient was in the intensive care unit (icu), impella running at p-5 with flows at 2.1 liters per minute.Distal limb ischemia identified by loss of pulses on impella insertion side and device subsequently removed.It is unknown if limb ischemia resolved as a result of device removal.Additional information received from the abiomed representative indicated that the ischemia occurred during insertion of the introducer.After 18 hours of support, the patient expired from a brain bleed.It was noted that sodium bicarbonate was in the purge solution.The impella is being conservatively reported for death; however, is unlikely to have contributed to the patient's death, which was most likely due to the clinical condition of a critically ill patient in cardiac arrest prior to the impella placement, in acute myocardial infarction and cardiogenic shock, complicated by stage e shock.

Brand Name
KIT, 14FR INTRODUCER, 13CM&25CM, STERILE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key25461499
Report Number1220648-2026-08544
Device Sequence Number10410626
Product Code DYB
UDI-Device Identifier00813502013269
UDI-Public(01)00813502013269(11)25071810)S10012882
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS10012882
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2026
Initial Report FDA Received Date06/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient Weight86 KG
Patient EthnicityNon Hispanic
Patient RaceWhite